MAUDE Adverse Event Report: STERIS MEXICO, S. DE R.L. DE C.V. V-PRO; STERILIZER

STERIS MEXICO, S. DE R.L. DE C.V. V-PRO; STERILIZER
Model Number MAX 2
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 10/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A steris service technician arrived onsite following the reported event to inspect the unit and made minor repairs to the unit that were not correlated to the wet pack.The unit was tested, confirmed to be operating according to specification, and returned to service.Additionally, the employee subject of the reported event was not wearing the proper ppe, specifically gloves, while handling items that had been processed in the v-pro max 2 sterilizer.The operator manual states (1-2), "danger - chemical injury hazard: any visible liquids in the chamber or on the load must be treated as concentrated hydrogen peroxide.Observe all hydrogen peroxide handling precautions.When handling hydrogen peroxide, wear appropriate personal protective equipment." additionally, the v-pro max 2 sterilizer operator manual states (a-1), "a.Dry all items thoroughly.B.Ensure all moisture is removed from all internal parts (including lumens).If not, residual hydrogen peroxide may remain at cycle completion." a steris account manager counseled user facility personnel on the importance of wearing proper ppe, specifically gloves, while operating their v-pro max 2 sterilizer.No additional issues have been reported.
 
Event or Problem Description
The user facility reported that an employee experienced a burn after opening a pack that was previously processed in their v-pro max 2 sterilizer.The employee rinsed their hands with water and continued working.

Brand Name
V-PRO
Common Device Name
STERILIZER
Manufacturer (Section D)
STERIS MEXICO, S. DE R.L. DE C.V.
avenida avante 790
parque industrial guadalupe
guadalupe, 67190
MX  67190
Manufacturer (Section G)
STERIS MEXICO, S. DE R.L. DE C.V.
avenida avante 790
parque industrial guadalupe
guadalupe, 67190
MX   67190
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key20668742
Report Number3005899764-2024-00064
Device Sequence Number15511870
Product Code MLR
UDI-Device Identifier00724995158354
UDI-Public(01)00724995158354(11)211209
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMAX 2
Device Catalogue NumberVP50002101
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2024
Initial Report FDA Received Date11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown